1

In connection with another question here (which discusses the theory that TTS effects in [Covid-19] adenovirus-based vaccines are due to i.v. administration error) let met ask: are there any known case reports of inadvertent i.v. administration of an adenovirus-based vaccine (in humans)?

I was able to find one case report of inadvertent subcutaneous administration of a Covid-19 vaccine; its type not specified in the report though. This seemingly had no serious side effects, but (as discussed in that report) it's presumed to be of poor efficacy, precisely because for the such vaccines to work some level of vascularization at injection site is needed.

I.v. injection of such vaccines is also counterindicated. In theory, such an error could have very serious side effects, like rapid [<24 hrs] and substantial thrombocytopenia. On the other hand, should such a "natural experiment" happen by chance, it may have characteristics that distinguish it from TTS (Thrombosis with Thrombocytopenia Syndrome), which insofar has been reported to have relatively slow onset >4 days, albeit that is in terms of patient-noticed symptoms like headaches.

So [to repeat the Q]: are there any known case reports of inadvertent i.v. administration of an adenovirus-based vaccine in humans?

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Browse other questions tagged or ask your own question.